Alert archive / Wyoming / Red Flag Warnings in 2020
Red Flag Warning 23, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Aug 11, 2020, 1:20 PM MDT. It took effect at Aug 12, 2020, 9:00 AM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 11, 2020, 1:20 PM MDT (19:20 UTC)
- In effect from
- Aug 12, 2020, 9:00 AM MDT
- Expired
- Aug 12, 2020, 8:00 PM MDT
- In force
- 11 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted.
115 WWUS85 KCYS 111920 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 120 PM MDT Tue Aug 11 2020 ...CRITICAL FIRE WEATHER CONDITIONS SOUTHEAST WYOMING THIS AFTERNOON AND ALONG AND WEST OF THE LARAMIE RANGE WEDNESDAY... WYZ301>308-121030- /O.UPG.KCYS.FW.A.0018.200812T1700Z-200813T0200Z/ /O.NEW.KCYS.FW.W.0023.200812T1500Z-200813T0200Z/ /O.CON.KCYS.FW.W.0022.000000T0000Z-200812T0200Z/ Niobrara/Lower Elevations of Converse/Thunder Basin National Grassland-North Laramie Range/Medicine Bow NF- Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Sierra Madre Range/Medicine Bow NF- Upper North Platte River Basin-Snowy Range/Medicine Bow NF- Laramie Valley/Shirley Basin- 120 PM MDT Tue Aug 11 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 301, 302, 303, 304, 305, 306, 307, AND 308... ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 8 PM MDT WEDNESDAY FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 301, 302, 303, 304, 305, 306, 307, AND 308... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from 9 AM to 8 PM MDT Wednesday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire weather zones 301 through 308. * WIND...West to southwest 15 to 25 mph sustained with gusts to 35 mph today. Similar winds Wednesday. * HUMIDITY...8 to 13 percent. Similar humidity Wednesday. * HAINES...6. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of gusty winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WYZ309-310-120200- /O.EXA.KCYS.FW.W.0022.000000T0000Z-200812T0200Z/ South Laramie Range/Medicine Bow NF- Platte/Goshen/Central and Eastern Laramie- 120 PM MDT Tue Aug 11 2020 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 309 AND 310... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect until 8 PM MDT this evening. * AFFECTED AREA...Fire weather zones 309 and 310. * WIND...West to southwest 15 to 25 mph sustained with gusts to 35 mph this afternoon. * HUMIDITY...8 to 13 percent. * HAINES...6. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of gusty winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
4 follow-up statements
346 WWUS85 KCYS 120216 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 816 PM MDT Tue Aug 11 2020 ...CRITICAL FIRE WEATHER CONDITIONS CONTINUE ACROSS SOUTHEAST WYOMING ALONG AND WEST OF THE LARAMIE RANGE WEDNESDAY... WYZ301>308-121945- /O.EXP.KCYS.FW.W.0022.000000T0000Z-200812T0200Z/ /O.CON.KCYS.FW.W.0023.200812T1500Z-200813T0200Z/ Niobrara/Lower Elevations of Converse/Thunder Basin National Grassland-North Laramie Range/Medicine Bow NF- Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Sierra Madre Range/Medicine Bow NF- Upper North Platte River Basin-Snowy Range/Medicine Bow NF- Laramie Valley/Shirley Basin- 816 PM MDT Tue Aug 11 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 8 PM MDT WEDNESDAY FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 301, 302, 303, 304, 305, 306, 307, AND 308... ...TODAY'S RED FLAG WARNING HAS EXPIRED FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 301, 302, 303, 304, 305, 306, 307, AND 308... * AFFECTED AREA...Fire weather zones 301 through 308. * WIND...West to southwest 15 to 25 mph sustained with gusts to 40 mph. * HUMIDITY...8 to 13 percent. * HAINES...5/6. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of gusty winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WYZ309-310-120330- /O.EXP.KCYS.FW.W.0022.000000T0000Z-200812T0200Z/ South Laramie Range/Medicine Bow NF- Platte/Goshen/Central and Eastern Laramie- 816 PM MDT Tue Aug 11 2020 ...TODAY'S RED FLAG WARNING HAS EXPIRED FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 309 AND 310... Winds have significantly diminished and relative humidities have increased. Therefore, the Red Flag Warning has been allowed to expire. $$
973 WWUS85 KCYS 120807 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 207 AM MDT Wed Aug 12 2020 ...CRITICAL FIRE WEATHER CONDITIONS CONTINUE ACROSS SOUTHEAST WYOMING TODAY AND AGAIN THURSDAY... WYZ309-310-130000- /O.NEW.KCYS.FW.A.0019.200813T1500Z-200814T0200Z/ /O.EXA.KCYS.FW.W.0023.200812T1500Z-200813T0200Z/ South Laramie Range/Medicine Bow NF- Platte/Goshen/Central and Eastern Laramie- 207 AM MDT Wed Aug 12 2020 ...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 309 AND 310... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR FIRE WEATHER ZONES 309 AND 310... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from 9 AM this morning to 8 PM MDT this evening. a Fire Weather Watch has also been issued. This Fire Weather Watch is in effect from Thursday morning through Thursday evening. * AFFECTED AREA...Fire weather zones 301 through 308. * WIND...West to southwest 15 to 25 mph sustained with gusts to 40 mph. * HUMIDITY...8 to 13 percent. * HAINES...5/6. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of gusty winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$ WYZ301>308-130000- /O.NEW.KCYS.FW.A.0019.200813T1500Z-200814T0200Z/ /O.CON.KCYS.FW.W.0023.200812T1500Z-200813T0200Z/ Niobrara/Lower Elevations of Converse/Thunder Basin National Grassland-North Laramie Range/Medicine Bow NF- Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Sierra Madre Range/Medicine Bow NF- Upper North Platte River Basin-Snowy Range/Medicine Bow NF- Laramie Valley/Shirley Basin- 207 AM MDT Wed Aug 12 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 301, 302, 303, 304, 305, 306, 307, AND 308... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 301 THROUGH 308... The National Weather Service in Cheyenne has issued a Fire Weather Watch, which is in effect from Thursday morning through Thursday evening. * AFFECTED AREA...Fire weather zones 301 through 308. * WIND...West to southwest 15 to 25 mph sustained with gusts to 40 mph. * HUMIDITY...8 to 13 percent. * HAINES...5/6. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of gusty winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$ NEZ311-312-130000- /O.NEW.KCYS.FW.A.0019.200813T1500Z-200814T0200Z/ Pine Ridge/Nebraska National Forest/Oglala National Grasslands- Box Butte/South Sioux- 207 AM MDT Wed Aug 12 2020 ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FIRE WEATHER ZONES 311 AND 312... The National Weather Service in Cheyenne has issued a Fire Weather Watch, which is in effect from Thursday morning through Thursday evening. * AFFECTED AREA...Fire weather zone 311.Fire weather zone 312. * WIND...West 15 to 20 mph with gusts to 30 mph. * HUMIDITY...Afternoon humidity 10 to 15 percent. * HAINES...6. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$
242 WWUS85 KCYS 122005 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 205 PM MDT Wed Aug 12 2020 ...CRITICAL FIRE WEATHER CONDITIONS CONTINUE ACROSS SOUTHEAST WYOMING TODAY AND AGAIN THURSDAY... WYZ301>310-130415- /O.UPG.KCYS.FW.A.0019.200813T1500Z-200814T0200Z/ /O.NEW.KCYS.FW.W.0024.200813T1500Z-200814T0200Z/ /O.CON.KCYS.FW.W.0023.000000T0000Z-200813T0200Z/ Niobrara/Lower Elevations of Converse/Thunder Basin National Grassland-North Laramie Range/Medicine Bow NF- Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Sierra Madre Range/Medicine Bow NF- Upper North Platte River Basin-Snowy Range/Medicine Bow NF- Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF- Platte/Goshen/Central and Eastern Laramie- 205 PM MDT Wed Aug 12 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR ELEVATED WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 301, 302, 303, 304, 305, 306, 307, 308, 309, AND 310... ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 8 PM MDT THURSDAY FOR ELEVATED WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 301, 302, 303, 304, 305, 306, 307, 308, 309, AND 310... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from 9 AM to 8 PM MDT Thursday. * AFFECTED AREA...Fire weather zones 301 through 308. * WIND...West to southwest 15 to 25 mph sustained with gusts to 40 mph. * HUMIDITY...8 to 13 percent. * HAINES...5/6. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of gusty winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ NEZ311-312-130415- /O.UPG.KCYS.FW.A.0019.200813T1500Z-200814T0200Z/ /O.NEW.KCYS.FW.W.0024.200813T1500Z-200814T0200Z/ Pine Ridge/Nebraska National Forest/Oglala National Grasslands- Box Butte/South Sioux- 205 PM MDT Wed Aug 12 2020 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 8 PM MDT THURSDAY FOR ELEVATED WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 311 AND 312... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from 9 AM to 8 PM MDT Thursday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire weather zone 311 and zone 312. * WIND...West 15 to 20 mph with gusts to 30 mph. * HUMIDITY...Afternoon humidity 10 to 15 percent. * HAINES...6. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Allen
830 WWUS85 KCYS 130213 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 813 PM MDT Wed Aug 12 2020 ...CRITICAL FIRE WEATHER CONDITIONS CONTINUE ACROSS SOUTHEAST WYOMING AND THE NORTHWEST PANHANDLE THROUGH THE END OF THE WEEK... WYZ302>310-131800- /O.EXP.KCYS.FW.W.0023.000000T0000Z-200813T0200Z/ /O.NEW.KCYS.FW.A.0020.200814T1500Z-200815T0200Z/ /O.CON.KCYS.FW.W.0024.200813T1500Z-200814T0200Z/ North Laramie Range/Medicine Bow NF- Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Sierra Madre Range/Medicine Bow NF- Upper North Platte River Basin-Snowy Range/Medicine Bow NF- Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF- Platte/Goshen/Central and Eastern Laramie- 813 PM MDT Wed Aug 12 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 8 PM MDT THURSDAY FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 302, 303, 304, 305, 306, 307, 308, 309, AND 310... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 302, 303, 304, 305, 306, 307, 308, 309, AND 310... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 302, 303, 304, 305, 306, 307, 308, 309, AND 310... The National Weather Service in Cheyenne has issued a Fire Weather Watch, which is in effect from Friday morning through Friday evening. The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from 9 AM to 8 PM MDT Thursday. * AFFECTED AREA...Fire weather zones 302 through 308. * WIND...West to southwest 15 to 25 mph sustained with gusts to 40 mph. Similar conditions expected Friday. * HUMIDITY...8 to 13 percent. Similar conditions expected Friday. * HAINES...5/6. Similar conditions expected Friday. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of gusty winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$ WYZ301-131800- /O.EXP.KCYS.FW.W.0023.000000T0000Z-200813T0200Z/ /O.CON.KCYS.FW.W.0024.200813T1500Z-200814T0200Z/ Niobrara/Lower Elevations of Converse/Thunder Basin National Grassland- 813 PM MDT Wed Aug 12 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 8 PM MDT THURSDAY FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONE 301... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONE 301... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from 9 AM to 8 PM MDT Thursday. * AFFECTED AREA...Fire weather zone 301. * WIND...West to southwest 15 to 25 mph sustained with gusts to 40 mph. * HUMIDITY...8 to 11 percent. * HAINES...5/6. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of gusty winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ NEZ311-312-131800- /O.CON.KCYS.FW.W.0024.200813T1500Z-200814T0200Z/ Pine Ridge/Nebraska National Forest/Oglala National Grasslands- Box Butte/South Sioux- 813 PM MDT Wed Aug 12 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 8 PM MDT THURSDAY FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 311 AND 312... * AFFECTED AREA...Fire weather zone 311 and zone 312. * WIND...West 15 to 20 mph with gusts to 30 mph. * HUMIDITY...10 to 14 percent. * HAINES...5/6. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Braun
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Aug 11, 11:20 AM MDT, 2 hours earlier.
Area forecast discussion, Aug 11, 11:20 AM MDT, 2 hours before
Area Forecast Discussion...Resent
National Weather Service Cheyenne WY
1120 AM MDT Tue Aug 11 2020
.UPDATE...
Issued at 1120 AM MDT Tue Aug 11 2020
Made minor adjustments to the grids for today. Visible satellite
imagery showed moderate CU forming over the higher terrain as
convective temperatures were reached. Latest SPC mesoanalysis
showed 1000-2000 j/kg CAPE across the NE Panhandle. Latest CAM
guidance indicates widely scattered thunderstorms developing along
the Front Range shortly after midday and moving east into the
eastern WY plains and NE Panhandle this afternoon and early evening.
The 1630Z SPC Day1 outlook extended the Slight Risk for severe
thunderstorms south to include Morrill and Cheyenne Counties in
the Panhandle. Primary hazards will be large hail and damaging
downburst winds. Also, raised afternoon temperatures for the high
plains by a couple degrees. Updates sent.
&&
.SHORT TERM...(Today and tonight)
Issued at 300 AM MDT Tue Aug 11 2020
Forecast challenges deal with mainly fire weather concerns across
our western fire weather zones...followed by severe thunderstorm
chances in the Panhandle today. See fire weather discussion below.
Currently...Frontal boundary lays roughly along the Wyoming/Nebraska
stateline this morning at 2AM. East of the front...seeing 60 Tds.
Southeast Wyoming plains stations reporting Tds in the 50s...while
west of the Laramie Range...30 Tds reported at Rawlins. Looks like
a low level jet has set up over the Panhandle with southerly winds
gusting in the 30 to 35kt range on METARS out there. Looks like
the stage is set for possible severe storms in the Panhandle today.
Latest HRRR and NMM Hires guidance showing storms developing along
the Laramie Range after 1PM today and move east through the
afternoon. Looks like strong winds will be the main hazard as
forecast soundings showing high based storms. The exception to
this may be the northern Panhandle (Alliance and Chadron) where
better moisture and great shear develops this afternoon for large
hail to possibly be the main hazard. 21Z NAM MUCAPE up near 2500
J/KG over both DAwes and Box Butte Counties. SPC has a Slight
Risk area identified in this area with a Marginal Risk outlined
across the rest of the Panhandle.
To our west across Carbon...Converse and Albany Counties...dry and
breezy expected again today. Previously issued Red Flag Warnings
look good today. GFS 700mb winds around 20-25kts through the day.
Very high mixing on soundings up to 500mbs...possibly higher as we
have seen gusts in to mid to upper 30 mph range across Carbon and
Albany Counties the past several days with similar winds.
.LONG TERM...(Wednesday through Monday)
Issued at 300 AM MDT Tue Aug 11 2020
Similar fire weather concerns for Wednesday As ridge axis shifts
east and much drier air moves into our eastern fire weather zones
all the way to the Panhandle. Not seeing the strong winds out
there in the Panhandle just right yet though. But zones west look
to see 25-30kts once again Wednesday. Did issue a Fire Weather
Watch for the same zones we have in todays Red Flag Warning. Later
shifts will have to watch out for expansion of fire weather
headlines east...if sounding show stronger mixing.
Another front expected Thursday afternoon to backdoor us across
the Panhandle and northern zones. Looks like Thursday will see
stronger winds over Wednesday out ahead of that front. This may be
the day all of the CWA ends up in fire headlines. 850mb winds in
the Panhandle forecast at 35kts on the GFS. If this looks similar
tonight...will likely issue a Fire Weather Watch Wednesday morning
for the Panhandle.
&&
.AVIATION...(For the 18Z TAFS through 18Z Wednesday morning)
Issued at 1115 AM MDT Tue Aug 11 2020
VFR prevailing at all terminals through the period. Expect wdly
sctd showers and tstms initially over se Wy early this afternoon,
moving east over the Neb Panhandle late afternoon/early evening.
Brief MVFR visibilities and gusty winds associated with stronger
activity.
&&
.FIRE WEATHER...
Issued at 300 AM MDT Tue Aug 11 2020
A frontal boundary lays across the Nebraska Panhandle this morning
with a ridge of high pressure from western Colorado to
northwestern Wyoming. Between these two features...winds are
expected to remain strong across western Converse...all of Carbon
and northern Albany Counties today and tomorrow. Red Flag Warnings
and Fire Weather Watches are in effect for FWZs 301 through 308
today and Wednesday for gusty winds and low humidity. These gusty
winds and low humidity expected to continue occurring each day
through at least the weekend.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Red Flag Warning until 8 PM MDT this evening for WYZ301>308.
Fire Weather Watch from Wednesday morning through Wednesday
evening for WYZ301>308.
NE...None.
&&
UPDATE...MAJ
SHORT TERM...GCC
LONG TERM...GCC
AVIATION...RE
FIRE WEATHER...GCCHazardous weather outlook, Aug 11, 11:00 AM MDT, 2 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 1100 AM MDT Tue Aug 11 2020 WYZ101>105-109>115-121700- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- 1100 AM MDT Tue Aug 11 2020 This hazardous weather outlook is for portions of east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Warm, dry and breezy conditions will develop across western Niobrara, Converse, Albany and Carbon Counties today. A Red Flag Warning is in effect until 8 PM this evening. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Warm, dry and windy weather will continue each day for areas along and west of the Laramie Range. A Fire Weather Watch is in effect Wednesday. .Spotter information statement... Spotter activation will not be required. NEZ002-003-019>021-054-055-095-096-WYZ106>108-116>119-121700- Dawes-Box Butte-Scotts Bluff County-Banner County-Morrill- Kimball County-Cheyenne-North Sioux-South Sioux- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-South Laramie Range- South Laramie Range Foothills-Central Laramie County- East Laramie County- 1100 AM MDT Tue Aug 11 2020 This hazardous weather outlook is for the western Nebraska Panhandle and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Isolated to widely scattered thunderstorms will develop along the Laramie Range early this afternoon and move east into the western Nebraska Panhandle through early evening. A few of the storms are expected to become severe with damaging downburst winds and large hail across the Panhandle. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Warm, dry and windy conditions are expected Thursday across the southeast Wyoming plains and western Nebraska Panhandle. Critical fire weather conditions will be possible late Thursday morning through the afternoon. .Spotter information statement... Spotter activation may be required across the western Nebraska Panhandle from 4 PM through 8 PM this evening.
In the hours before
Special weather statement, Aug 11, 1:16 PM MDT, 4 minutes before
Special Weather Statement National Weather Service Cheyenne WY 116 PM MDT Tue Aug 11 2020 WYZ118-119-112000- Central Laramie County WY-East Laramie County WY- 116 PM MDT Tue Aug 11 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LARAMIE COUNTY UNTIL 200 PM MDT... At 115 PM MDT, Doppler radar was tracking a strong thunderstorm near Carpenter, or 18 miles east of Cheyenne, moving east at 35 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Pine Bluffs. This includes Interstate 80 in Wyoming between mile markers 386 and 402. LAT...LON 4102 10451 4110 10454 4126 10406 4105 10407 TIME...MOT...LOC 1915Z 254DEG 31KT 4108 10445 Emanuel
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 2:08 AM MDT | Fire Weather Watch | CYS | 11 hr | |
| Aug 11, 1:16 PM MDT | Special Weather Statement | CYS | Laramie | 44 min |
| Aug 11, 5:11 PM MDT | Special Weather Statement | CYS | 49 min |
Nearby
Red Flag Warnings in Wyoming, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.